Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Raleigh, NC

August 6, 2011Person County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 6, 2011, 7:24 PM EDT for Person County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 7:24 PM EDT (23:24 UTC)
Expired
Aug 6, 2011, 8:15 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS82 KRAH 062324
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT SAT AUG 6 2011

NCZ007-070015-
PERSON-
724 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON COUNTY THROUGH 815 PM
EDT...

AT 724 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES
NORTHWEST OF CONCORD...OR ABOUT OVER MILTON...MOVING SOUTHEAST AT 10
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CONCORD.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL...WHICH WILL CAUSE 
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS... 
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT 
CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO 
AVOID HYDROPLANING.

&&

LAT...LON 3649 7885 3628 7899 3636 7916 3654 7914
      3655 7913 3655 7899
TIME...MOT...LOC 2324Z 305DEG 9KT 3654 7922

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:18 PM EDT, 6 minutes earlier.

Area forecast discussion, Aug 6, 7:18 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT SAT AUG 6 2011

.SYNOPSIS...
AN ABNORMALLY MOIST AIRMASS COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 325 PM SATURDAY...

TONIGHT...
A VERY MOIST AND UNSTABLE AIRMASS ACROSS CENTRAL NORTH CAROLINA WILL
PROVIDE AN ENVIRONMENT SUITABLE FOR SCT CONVECTION TONIGHT. RECENT
SFC ANALYSIS SHOWS THAT THE PERSISTENT SFC BOUNDARY EXTENDING ACROSS
SOUTHERN NC AND THE COASTAL PLAIN IS BEGINNING TO WASH OUT NEAR THE
COAST. ALONG AND EAST OF THIS BOUNDARY MLCAPE VALUES EXCEED 1000
J/KG WITH SFC DEW POINTS MAINLY IN THE MID 70S. WATER VAPOR IMAGERY
SHOWS A SHEAR AXIS EXTENDING NORTH TO SOUTH ACROSS THE COASTAL PLAIN
WITH THE REMNANTS OF THIS MORNINGS MCV THAT PRODUCED HEAVY RAIN IN
THE RALEIGH NEAR HAMPTON ROADS VA. ANOTHER WEAK SHORT WAVE TROUGH
WHICH EXTENDS FROM NORTH TO SOUTH ACROSS THE SOUTHERN APPALACHIANS
CONTINUES TO MOVE SLOWLY EAST.

EXPECT THE SCT CONVECTION NEAR AND JUST EAST OF I-95 TO CONTINUE TO
MOVE VERY SLOWLY EAST THIS AFTN AND EVENING. AS THE SHORT WAVE OVER
THE MOUNTAINS SLIPS EAST THIS EVENING EXPECT AN AREA OF SHOWERS AND
THUNDERSTORMS DEVELOP ACROSS THE WESTERN PIEDMONT AND SLOWLY MOVE
EAST. GIVEN THE AMOUNT OF MOISTURE PRESENT IN THE ATMOS WITH PWS
RANGING FROM 2.0 TO 2.3 AS WELL AS A SLOW STORM MOTION THE MAIN
THREAT FOR SEVERE WEATHER TONIGHT WILL BE HEAVY RAIN AND FLASH
FLOODING. BUT GIVEN TODAYS EVENTS WITH A LIKELY TORNADO IN WILSON
COUNTY AND A GROWING AREA OF DOWNDRAFT CAPE IN THE PIEDMONT OF NC
SOME SEVERE THUNDERSTORMS ARE POSSIBLE WITH SEVERE DOWNBURST WINDS.
POPS TONIGHT WILL RANGE IN THE HIGH CHC RANGE. CLOUDS AND A MOIST
AIRMASS IN PLACE WILL KEEP TEMPS UP OVERNIGHT. LOW TEMPS IN THE
72-77 RANGE LOOK GOOD. -BLAES

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 325 PM SATURDAY...

STRENGTHENING MID LEVEL WESTERLY FLOW WILL BRING A SERIES OF
CONVECTIVELY INDUCED SERVICES FROM THE MIDWEST ACROSS THE
APPALACHIANS EARLY SUNDAY MORNING AND THEN AGAIN SUNDAY AFTERNOON.
THE LATTER OF THE TWO...CURRENTLY OVER WESTERN MO...IS FORECAST TO
REACH THE NC/VA MOUNTAINS MIDDAY SUNDAY.  UNLESS CLOUD COVER FROM
OVERNIGHT PRECIP STRONGLY HINDERS DIURNAL HEATING...MODEST
DESTABILIZATION OF 1500-2000 J/KG IS EXPECTED WITH PW WATER VALUES
OF JUST UNDER TWO INCHES IN THE WEST TO OVER TWO INCHES IN THE EAST
WILL.  FAVORABLE TIMING OF THE AFOREMENTIONED UPPER DISTURBANCE
SHOULD KICK OFF SCATTERED SHOWERS AND STORMS...AFTER 18Z BASED ON
MOST RECENT MODEL RUNS.  INCREASING INSTABILITY AND MOISTURE FROM
WEST TO EAST SHOULD LEAD TO GREATER COVERAGE AS THE FORCING MOVES
EAST. MOST CONVECTION ALLOWING MODELS DO NOT SHOW WIDESPREAD
COVERAGE..BUT FEEL THIS MAY BE UNDERDONE BASED ON INSTABILITY
POTENTIAL AND FORCING ALOFT.  DEEP LAYER SHEAR WILL BE BETTER THAN
PAST DAYS..BUT STILL LESS THAN 30KT...SO THE MAIN THREAT OF SEVERE
WEATHER WILL BE FROM LOOSELY ORGANIZED CLUSTERS OF STORMS AND WET
MICROBURST.

WITH STRONG HEATING...HIGHS SHOULD REACH THE 92-97 RANGE.  DEWPOINTS
OVER THE COASTAL PLAIN TODAY ARE IN THE MID AND UPPER 70S...AND HIGH
MOISTURE CONTENT IN THE BOUNDARY LAYER...NOT CERTAIN THEY WILL MIX
OUT MUCH ON SUNDAY.  IF NOT...HEAT INDICES WILL REACH 105-107
SOUTHEAST OF THE TRIANGLE.  FEEL TOO UNCERTAIN ON CLOUD COVER
THROUGH AT LEAST MIDDAY TO ISSUE A HEAT ADVISORY AT THIS POINT.

CONVECTION MAY CONTINUE INTO SUNDAY NIGHT IN THE EAST..BUT AND
OVERALL DRYING TREND IS EXPECTED FROM WEST TO EAST AS THE DEEP MOIST
AXIS PUSHES EAST AS DRIER MID LEVEL AIR FILTERS IN FROM THE WEST.
LOWS 71-75.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 325 PM SATURDAY...

A SLOW CHANGE IN THE UPPER LEVEL PATTERN IS EXPECTED THROUGH NEXT
WEEK...AS A SERIES OF LOWER AMPLITUDE SHORTWAVES MOVE ACROSS THE
NORTHERN US AND SLOWLY DEVELOP A BROAD TROUGH OVER THE EASTERN US.
THE STRONGEST SHORTWAVE IS EXPECTED CROSS THE OHIO VALLEY
TUESDAY...PUSHING A WEAK COLD FRONT/TROUGH ACROSS THE CWA TUESDAY
NIGHT.  WILL HAVE GREATEST POPS TUESDAY EVENING INTO THE OVERNIGHT
HOURS..AS MODELS SHOW WIDESPREAD CONVECTION UPSTREAM MAKING ACROSS
THE MOUNTAINS. OTHERWISE...CONVECTIVE POTENTIAL WILL MAINLY BE TIED
TO AFTERNOON HEATING (MAINLY ISOLATED COVERAGE) OR ANY DISTURBANCES
MOVING THROUGH THE NORTHWESTERLY FLOW ALOFT.

LOW LEVEL THICKNESSES ARE FORECAST TO PEAK MONDAY AND TUESDAY
NEAR 1440M...WITH A COOING TREND THROUGH THE REMAINDER OF THE WEEK.
SOME UNCERTAINTY REMAINS AS TO MUCH OF A COOL DOWN WILL TAKE PLACE
AS MODELS HAVE FLIP FLOPPED OVER THE PAST FEW RUNS...AND PERSISTENCE
OF THE MEAN FLOW WOULD NOT SUPPORT MUCH CHANGE.  WILL FORECAST HIGHS
TOPPING OUT IN THE MID TO UPPER 90S EARLY IN THE WEEK...THEN FALLING
AT LEAST TOWARD NORMAL VALUES THROUGH FRIDAY. CONVECTIVE POTENTIAL
WILL MAINLY BE TIED TO AFTERNOON HEATING (MAINLY ISOLATED COVERAGE)
OR ANY DISTURBANCES MOVING THROUGH THE NORTHWESTERLY FLOW ALOFT.

&&

.AVIATION /00Z SUNDAY THROUGH WEDNESDAY/...
AS OF 720 PM SATURDAY...

24-HR TAF PERIOD:
ADVERSE AVIATION CONDITIONS ARE EXPECTED AT TIMES THROUGH THE TAF
PERIOD. A VERY MOIST/UNSTABLE AIRMASS COMBINED WITH UPPER LEVEL
DISTURBANCES IN WESTERLY FLOW ALOFT WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH THE 00Z TAF PERIOD. ADDITIONALLY...MVFR
(AND PERHAPS IFR) CEILINGS AND VISBYS IN FOG WILL BE POSSIBLE AT ALL
TAF SITES TONIGHT...PRIMARILY BETWEEN 06-15Z SUNDAY...OR SIMILAR TO
THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH THE OVERNIGHT HOURS INTO SUNDAY AFTERNOON.

LOOKING AHEAD:
A RELATIVELY ACTIVE WEATHER PATTERN IS EXPECTED THROUGH EARLY/MID
NEXT WEEK IN ASSOC/W A MOIST AIRMASS AND UPPER LEVEL DISTURBANCES IN
W/NW FLOW ALOFT. ADVERSE AVIATION CONDITIONS WILL BE PRIMARILY TIED
TO CONVECTION AND FOG/STRATUS DURING THE PRE-DAWN HOURS. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...VINCENT
Hazardous weather outlook, Aug 6, 4:13 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT SAT AUG 6 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-072015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
413 PM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WESTERN
PIEDMONT AND MOVE EAST THIS EVENING. A FEW STORMS MAY BECOME SEVERE
WITH A THREAT OF DAMAGING WIND STRAIGHT LINE WINDS. ADDITIONALLY...
LOCALLY TORRENTIAL RAINFALL ASSOCIATED WITH SLOW MOVING STORMS MAY
LEAD TO ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN UPPER LEVEL DISTURBANCE COMBINED WITH A CONTINUED MOIST AND
UNSTABLE AIRMASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ON SUNDAY. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND EXCESSIVE DEADLY CLOUD TO GROUND
LIGHTNING. ADDITIONALLY...LOCALLY TORRENTIAL RAINFALL ASSOCIATED
WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Aug 6, 1:53 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TORNADO          3 WSW STANTONSBURG      35.59N  77.88W
08/06/2011                   WAYNE              NC   EMERGENCY MNGR

            PROBABLE TORNADO RESULTED IN DAMAGE TO 4 TURKEY HOUSES
            ON SAULS TURKEY FARM AT 8152 PELT RD

&&

EVENT NUMBER RAH1101146

MCLAMB
Local storm report, Aug 6, 2:05 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TORNADO          3 SSE BLACK CREEK       35.59N  77.92W
08/06/2011                   WILSON             NC   EMERGENCY MNGR

            PROBABLE TORNADO RESULTED IN ROOF DAMAGE TO A DOUBLE
            WIDE... ALONG WITH PROPERTY DAMAGE TO A BARN AND SEVERAL
            DOWNED TREES BETWEEN THE 6400-6500 BLOCK OF FRANK PRICE
            CHURCH RD

&&

EVENT NUMBER RAH1101147

MCLAMB
Local storm report, Aug 6, 3:57 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       2 ENE RALEIGH           35.82N  78.60W
08/06/2011  M5.31 INCH       WAKE               NC   NWS EMPLOYEE

            5.31 INCHES OF RAIN IN A FOUR HOUR PERIOD IN NORTHEAST
            RALEIGH

&&

EVENT NUMBER RAH1101148

SEC
Special weather statement, Aug 6, 6:55 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT SAT AUG 6 2011

NCZ038-039-073-074-083-084-070045-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
655 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL STANLY... DAVIDSON... SOUTHWEST
RANDOLPH... AND MONTGOMERY COUNTIES THROUGH 830 PM...

AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM HIGH ROCK AND NEW LONDON TO BADIN LAKE AND MARTHA...
MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED
NEAR KANNAPOLIS AND MOCKSVILLE... MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED BY THESE STORMS THROUGH 830 PM INCLUDE...
RICHFIELD... HIGH ROCK... DENTON... BADIN LAKE... MORROW MOUNTAIN...
ALBEMARLE... TROY AND LOCUST. LOCATIONS AFFECTED BY 800 PM
INCLUDE... NORWOOD... OAKBORO... PEKIN AND POSSIBLY WADESBORO AND
ROCKINGHAM.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING WITH RAINFALL RATES NEARLY 2
INCHES PER HOUR. MOST AREAS WILL RECEIVE HEAVY RAINFALL FOR AROUND
30 MINUTES.

GUSTY WINDS TO 40 MPH.

FREQUENT LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3550 8031 3551 8019 3558 8021 3566 8031
      3579 8015 3568 7955 3551 7956 3551 7977
      3527 7971 3522 7967 3519 7969 3497 8003
      3513 8029 3519 8029 3517 8035 3524 8047
TIME...MOT...LOC 2248Z 321DEG 17KT 3540 8017

BADGETT
Special weather statement, Aug 6, 6:56 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT.CORRECTION.
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT AUG 6 2011

NCZ038-039-073-074-083-084-070045-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
656 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL AFFECT STANLY... DAVIDSON... SOUTHWEST
RANDOLPH... AND MONTGOMERY COUNTIES THROUGH 830 PM...

AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM HIGH ROCK AND NEW LONDON TO BADIN LAKE AND MARTHA...
MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED
NEAR KANNAPOLIS AND MOCKSVILLE... MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED BY THESE STORMS THROUGH 830 PM INCLUDE...
RICHFIELD... HIGH ROCK... DENTON... BADIN LAKE... MORROW MOUNTAIN...
ALBEMARLE... TROY AND LOCUST. LOCATIONS AFFECTED BY 800 PM
INCLUDE... NORWOOD... OAKBORO... PEKIN AND POSSIBLY WADESBORO AND
ROCKINGHAM.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING WITH RAINFALL RATES NEARLY 2
INCHES PER HOUR. MOST AREAS WILL RECEIVE HEAVY RAINFALL FOR AROUND
30 MINUTES.

GUSTY WINDS TO 40 MPH.

FREQUENT LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3550 8031 3551 8019 3558 8021 3566 8031
      3579 8015 3568 7955 3551 7956 3551 7977
      3527 7971 3522 7967 3519 7969 3497 8003
      3513 8029 3519 8029 3517 8035 3524 8047
TIME...MOT...LOC 2248Z 321DEG 17KT 3540 8017

BADGETT
Special weather statement, Aug 6, 7:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT SAT AUG 6 2011

NCZ007-070015-
PERSON-
724 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON COUNTY THROUGH 815 PM
EDT...

AT 724 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES
NORTHWEST OF CONCORD...OR ABOUT OVER MILTON...MOVING SOUTHEAST AT 10
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CONCORD.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.

&&

LAT...LON 3649 7885 3628 7899 3636 7916 3654 7914
      3655 7913 3655 7899
TIME...MOT...LOC 2324Z 305DEG 9KT 3654 7922

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:01 AM EDTSpecial Weather StatementRAHWake89 min
Aug 6, 5:14 AM EDTAreal Flood AdvisoryRAHWake3 hr
Aug 6, 6:24 AM EDTFlash Flood WarningRAHWake3 hr
Aug 6, 7:31 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Orange119 min
Aug 6, 8:02 AM EDTAreal Flood AdvisoryRAHFranklin, Nash3 hr
Aug 6, 8:09 AM EDTFlash Flood WarningRAHFranklin, Nash4 hr
Aug 6, 8:49 AM EDTFlash Flood WarningRAHWake3 hr
Aug 6, 11:16 AM EDTTornado WarningRAHWilson44 min
Aug 6, 4:36 PM EDTSevere Thunderstorm WarningRAHDavidson32 min
Aug 6, 6:48 PM EDTAreal Flood AdvisoryRAHSampson102 min
Aug 6, 6:55 PM EDTSpecial Weather StatementRAHMontgomery, Randolph, Stanly110 min
Aug 6, 6:56 PM EDTSpecial Weather StatementRAHMontgomery, Randolph, Stanly109 min
Aug 6, 7:30 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly46 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.